Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 349, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 7, 2005, 8:24 PM CST for Covington County, Jones County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2005, 8:24 PM CST (02:24 UTC)
- Expired
- Jan 7, 2005, 9:15 PM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 080224
TORJAN
MSC031-067-080315-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST FRI JAN 7 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
THIS INCLUDES THE CITY OF COLLINS
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 915 PM CST
* AT 824 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR COLLINS...
MOVING EAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MOSS BY 855 PM CST
SANDERSVILLE BY 905 PM CST
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3173 8967 3157 8959 3173 8903 3182 8905
3180 8943
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 7, 2:35 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Jan 7, 2:35 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST FRI JAN 7 2005 .SYNOPSIS... EXPECT THE SURFACE LOW TO TRACK NEAR KCBM DURING THE EVENING TAKING THE REMAINING RAINFALL EAST OF THE CWFA SOMETIME AFTER MIDNIGHT TONIGHT. THEN A HIGH PRESSURE RIDGE BUILDS FROM THE OH VALLEY TO THE TX COAST SATURDAY EASING SEWD TO THE CAROLINA COAST BY MONDAY UNDER NEARLY ZONAL FLOW ALOFT ACROSS THE SRN HALF OF THE CONUS. NEXT WEEK...A POLAR VORTEX ROTATES FROM CENTRAL CANADA TOWARD HUDSON BAY CARVING OUT A DEEP UPPER TROUGH AXIS OVER CENTRAL NA BY WEDNESDAY. THIS TROUGH MOVES THROUGH ERN CONUS BY FRIDAY BRINGING A CHANGE BACK TO WINTER COLD FOR THE REGION. && .SHORT TERM... THE GFS MODELS SEEMS TO BE DOING A PRETTY GOOD JOB IN INITIALIZING THE RAINS AND SURFACE LOW THIS AFTERNOON. RAINS SHOULD CONTINUE THIS EVENING WITH SOME DECENT DOWNPOURS AS PWATS WILL BE CLOSE TO 1.6 INCHES. WITH LIMITED INSTABILITY RAIN WILL BE DOMINATING WITH A FEW ISOLATED THUNDERSTORMS FOR THIS EVENING. 7-5H LAPSE RATES 5.5-6C WITH SHOWALTERS 0 TO NEAR -1 THIS EVENING AS BEST UVV CROSSES NORTH HALF OF FORECAST AREA. INCREASING UPPER DIVERGENCE SHOULD PERSIST FROM 00Z-09Z BEFORE SYSTEM PULLS EAST WHILE LOW LEVEL CONVERGENCE FIELDS NEVER DO GET VERY IMPRESSIVE. ALL IN ALL...LOOK FOR WIDESPREAD 1/2 INCH RAINS AND LOCALLY 1 INCH BEFORE ENDING PRIOR TO SUNRISE. DRYING OUT PROCESS AND CLEARING SATURDAY MORNING WILL SET UP A MOSTLY CLEAR SATURDAY NIGHT WITH LIGHT N WINDS. LOOK FOR A RETURN TO SLY FLOW ON SUNDAY WITH MORE HIGH LEVEL MOISTURE STREAMING BACK INTO THE REGION AS WARMING TREND A GOOD BET GOING INTO THE MEDIUM RANGE. MADE SMALL CHANGES TO POPS AND TEMPS. .LONG TERM... MILDER AIRMASS CONTINUES INTO MONDAY AND HOLDS THROUGH THE MIDDLE OF NEXT WEEK WITH HIGHS FREQUENTLY TOPPING 70F ONCE AGAIN MONDAY THROUGH WEDNESDAY. WEDNESDAY LOOKS TO BE THE WARMEST DAY WITH HIGHS TOPPING OUT IN THE MIDDLE 70S AS SOUTHERLY FLOW BRINGS IN THE WARM GULF AIR. SOME WARM ADVECTION SHOWERS...WHICH DEVELOP FROM IMPULSES IN SOUTHWEST FLOW ALOFT...WILL MOVE IN FOR MONDAY NIGHT INTO TUESDAY NIGHT BEFORE THUNDERSTORMS DEVELOP AHEAD OF THE APPROACHING UPPER TROUGH ON WEDNESDAY. A STRONG UPPER TROUGH SWINGS AROUND THE POLAR VORTEX OVER NORTHERN CANADA AND PUSHES INTO THE REGION BY MIDWEEK. WIND FIELDS INTENSIFY WITH A POTENTIAL OF LINE OF STRONG/SEVERE THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY THURSDAY AS A STRONG COLD FRONT CROSSES THE REGION THURSDAY. THE GFS PUTS THE REGION IN A RIGHT REAR QUAD OF THE UPPER JET OF AROUND 130 KNOTS WITH A LOW LEVEL JET OF AROUND 60 KNOTS. THE RAINS WILL MOVE OUT THURSDAY EVENING AS A 1035 SURFACE HIGH SETTLES INTO THE SOUTHERN PLAINS. WILL NEED TO CONTINUE MONITORING MODEL TRENDS FOR THIS SYSTEM AS THE POLAR VORTEX MOVING S IN CANADA JERKS A PIECE OF SIBERIAN AIR INTO NORTH AMERICA. THIS AIRMASS DIVES TOWARD THE NORTHERN CONUS NEXT FRIDAY SETTING US UP FOR ANOTHER COLD HOLIDAY WEEKEND. MADE MINOR CHANGES TO TEMPS AND POPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 48 59 46 70 / 100 20 10 0 MERIDIAN 49 63 44 69 / 100 30 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Jan 7, 2:00 PM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST FRI JAN 07 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082000- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 200 PM CST FRI JAN 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT TO FRIDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI WEDNESDAY NIGHT AND THURSDAY. A HEALTHY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. WIND FIELDS THROUGH THE ATMOSPHERE ARE FORECAST TO INTENSIFY...INCREASING THE POTENTIAL FOR SUPERCELL STORMS AHEAD OF AND ALONG THE FRONTAL BOUNDARY. SEVERAL DAYS OF SOUTHERLY FLOW AHEAD OF THE FRONT WILL FORCE MOIST GULF AIR INTO THE REGION. THE AIR MASS OVER THE AREA WILL HAVE THE POTENTIAL FOR SUFFICIENT WIND SHEAR AND INSTABILITY FOR STRONG THUNDERSTORM DEVELOPMENT. STAY TUNED FOR UPDATED INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION COULD BE NEEDED BY THE MIDDLE OF NEXT WEEK IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS. OTHERWISE...ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 7, 6:44 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST FRI JAN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 4 W DOWNTOWN JACKSON 32.30N 90.25W
01/07/2005 HINDS MS LAW ENFORCEMENT
JACKSON PD REPORTED FOUR HOMES HEAVILY DAMAGED.
&&
SEALocal storm report, Jan 7, 7:34 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CST FRI JAN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 4 W DOWNTOWN JACKSON 32.30N 90.25W
01/07/2005 HINDS MS LAW ENFORCEMENT
JACKSON PD REPORTED FOUR HOMES HEAVILY DAMAGED.
&&
SEAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 36 min |
| Jan 7, 7:30 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Jan 7, 7:51 PM CST | Severe Thunderstorm Warning | JAN | Smith | 24 min |
| Jan 7, 8:04 PM CST | Severe Thunderstorm Warning | JAN | Covington | 26 min |
| Jan 7, 8:36 PM CST | Tornado Warning | JAN | Marion | 39 min |
| Jan 7, 8:58 PM CST | Tornado Warning | JAN | Jasper | 47 min |
| Jan 7, 9:08 PM CST | Tornado Warning | JAN | Lamar | 52 min |
| Jan 7, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 59 min |
| Jan 7, 9:20 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 40 min |
| Jan 7, 9:24 PM CST | Tornado Warning | JAN | Clarke, Jones | 66 min |
| Jan 7, 9:26 PM CST | Tornado Warning | JAN | Forrest | 64 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.